Alert archive / Washington / Gale Warnings in 2018
Gale Warning 70, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 9, 2018, 2:43 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2018, 2:43 AM PDT (09:43 UTC)
- Expired
- Sep 9, 2018, 2:21 PM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
909 WHUS76 KSEW 090943 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 243 AM PDT Sun Sep 9 2018 PZZ150-170-091745- /O.UPG.KSEW.SC.Y.0206.000000T0000Z-180910T0000Z/ /O.NEW.KSEW.GL.W.0070.180909T0943Z-180910T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- 243 AM PDT Sun Sep 9 2018 ...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 5 PM PDT this afternoon. The Small Craft Advisory is no longer in effect. * WIND AND WAVES...South wind 25 to 35 knots. Wind waves 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132>134-091745- /O.EXT.KSEW.SC.Y.0206.180909T1500Z-180910T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 243 AM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WIND AND WAVES...Southeast wind 15 to 25 knots. Wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-091745- /O.EXT.KSEW.SC.Y.0206.180909T1500Z-180910T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 243 AM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...Southeast wind 15 to 25 knots. Wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-173-176-091745- /O.CON.KSEW.SC.Y.0206.000000T0000Z-180910T0000Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 243 AM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...South wind 20 to 30 knots. Wind waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
2 follow-up statements
771 WHUS76 KSEW 091556 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 856 AM PDT Sun Sep 9 2018 PZZ150-170-100000- /O.CON.KSEW.GL.W.0070.000000T0000Z-180910T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- 856 AM PDT Sun Sep 9 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...South wind 25 to 35 knots. Combined seas 7 to 12 feet with a dominant period of 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ153-156-173-176-100000- /O.CON.KSEW.SC.Y.0206.000000T0000Z-180910T0000Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 856 AM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...South wind 20 to 30 knots. Wind waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132>134-100000- /O.CON.KSEW.SC.Y.0206.000000T0000Z-180910T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 856 AM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND AND WAVES...Southeast wind 15 to 25 knots. Wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-100000- /O.CON.KSEW.SC.Y.0206.000000T0000Z-180910T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 856 AM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...Southeast wind 15 to 25 knots. Wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
763 WHUS76 KSEW 092121 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 221 PM PDT Sun Sep 9 2018 PZZ150-170-100300- /O.CAN.KSEW.GL.W.0070.000000T0000Z-180910T0000Z/ /O.EXA.KSEW.SC.Y.0206.000000T0000Z-180910T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- 221 PM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 8 PM PDT this evening. * WIND AND WAVES...South wind 20 to 30 knots. Wind waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-092230- /O.CAN.KSEW.SC.Y.0206.000000T0000Z-180910T0300Z/ Northern Inland Waters Including The San Juan Islands- 221 PM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Southeast wind 5 to 15 knots with wind waves 1 or 2 feet. $$ PZZ130-092230- /O.CAN.KSEW.SC.Y.0206.000000T0000Z-180910T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 221 PM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... South wind 10 to 20 knots with wind waves 1 to 3 ft. West swell 8 feet at 9 seconds. $$ PZZ135-100400- /O.EXB.KSEW.SC.Y.0206.000000T0000Z-180910T0400Z/ Puget Sound and Hood Canal- 221 PM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 9 PM PDT this evening. * WIND AND WAVES...South wind 15 to 25 knots. Wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-173-176-100300- /O.EXT.KSEW.SC.Y.0206.000000T0000Z-180910T0300Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 221 PM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND AND WAVES...South wind 20 to 30 knots. Wind waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-134-100300- /O.CON.KSEW.SC.Y.0206.000000T0000Z-180910T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 221 PM PDT Sun Sep 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND AND WAVES...Southeast wind 15 to 25 knots. Wind waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 8, 9:16 PM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 9:16 PM PDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
916 PM PDT Sat Sep 8 2018
.SYNOPSIS...A weak upper level trough will give clouds and a
chance of showers to the area into this evening. A cold front
will move across the area later Sunday and Sunday night giving
rain, especially to the coast and northern portions of the
interior. An upper level trough will settle into the area over the
upcoming week resulting in mainly cloudy and showery conditions
with cooler than average temperatures.
&&
.SHORT TERM...Forecast package is in good shape this evening as a
glance at satellite imagery reveals a deepening large scale
trough of low pressure well offshore the mid-central BC Coast. Sfc
analysis from WPC depicts a defined low and associated frontal
system beneath the upper level low. These features will make slow
but noticeable eastward progress overnight tonight where by 12z
Sunday the upper low should be located very near the mid-central
BC Coast.
Rest of tonight: MRMS imagery reveals some light showers lingering
across Skagit and Whatcom counties, associated with a weak
departing shortwave trough in the mid levels. These showers will
continue to weaken over the next few hours before diminishing as
the shortwave moves E/NE. A look west of the Washington coast
reveals more widespread shower activity offshore just ahead of the
frontal boundary. Given active westerly flow aloft ahead of the
large scale trough, mid and high clouds will continue to filter
into the area from the west overnight. Weak onshore flow will
allow marine stratus to push inland overnight but coverage into
the interior looks to be less than what was seen this morning.
Sunday, Clouds will prevail as the large scale trough and
associated cold front move closer to the PacNW. In addition,
evidence of warm advection in 850-700mb layer indicate showers
will likely enter the state ahead of the front by Sunday morning.
These showers will move east through the day in addition to the shower
activity along the front. Coastal locations and the Olympic
Peninsula will see highest rainfall amounts which could round out
towards an inch, where elsewhere a quarter to a half an inch or
so seems reasonable. Front will continue east across the area
Sunday night and eventually depart the area on Monday but
continued troughing in the upper levels points to unsettled
weather through at least mid week. Kovacik
LONG TERM...PREVIOUS DISCUSSION...Models are in good agreement
that a long wave trough will remain over the area through the
week. The upper trough will be maintained by an anomalous upper
ridge that will remain near 155W longitude. Some solutions show an
upper low cutting off at the base of the trough and moving
southward our southwestward by next weekend. The extended forecast
will be a blend of the various model solutions weighted toward
the ECMWF. This blend results in a gradual decrease in shower
chances Thu-Sat and high temperatures moderating a couple of
degrees. Albrecht
&&
.AVIATION...Active westerly flow will continue tonight ahead of
the next cold front, continuing the influx of mid and higher level
clouds. In the lower levels, weak onshore flow can still be
expected to bring marine stratus inland tonight and Sunday
morning, tho perhaps not quite as widespread in the interior. A
cold front will approach the area from the west on Sunday, brining
with it abundant clouds and a better chance for widespread rain.
Ceilings are expected to remain generally VFR thru the period
aside from morning MVFR stratus, but it is likely that coastal
TAF sites could remain sub-VFR thru the period.
KSEA...Cloudy, VFR for most of the overnight before marine
stratus approach by early morning. Stratus may not be high enough
in coverage for MVFR cig but potential for brief periods of BKN
seems possible. Rain chances increase the second half of Sunday
with the front. Winds remain on the SW side 5-7kts overnight and
rising near 10kts Sunday. Kovacik
&&
.MARINE...There is a lull in the weather today and then a
stronger frontal system will reach the area later on Sunday. This
next system looks pretty typical for fall with a lot of small
craft advisory strength winds but up to 30kt south winds over the
coastal waters Sunday afternoon. Winds will drop off pretty quick
behind the front Sunday night. There will be fairly light flow
Mon-Wed as the low pressure system drifts south from the Canadian
Waters Monday to the Oregon Waters midweek--as the low fills.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 PM PDT Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from 10 AM to 8 PM PDT Sunday for Admiralty
Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory from 6 AM to 5 PM PDT Sunday for West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.